Hi my name is Marie and I've been receiving botox injections for my intractable migraines for the past 3 years and I've had nothing but good results. I've been suffering from nonstop chronic pain and migraines since I was 12yrs old it has been a long and difficult journey for me but I've managed to pick myself up over and over again. Now being 25 these past three years I was able to accomplish some goals of mine without and interference from my migraines or epilepsy. But unfortunately last month when I received my botox injections I wasn't unaware that they were in fact going to be my last. Because my body has officially started to recognize the drug and is fighting against it so the one thing after 13yrs that has ever given me relief is gone.
My real question is that since the botox has stopped working I've noticed that my migraines has changed, grown, spread, and developed into ways unlike before my whole right side of my body is in constant pain but before my main focus of pain was the right side of my face and temples. I'm extremely weak and withdrawn, I'm always hot and sweat a lot, the right side of my face pain has spread into my eye, ear, and right jaw and teeth. I can't really chew on my right side.. Extreme sensitivity to light and sound I wear sunglasses all day everyday. Etc. I'm just in constant pain and right now my neurologist and other doctors don't know what to do next.
Has anyone's botox stop working and the migraines returned not like before???
I'd say you're fortunate to have had one thing work for that long, many of my migraine afflicted acquaintances have to constantly switch up between 3 or 4 things as they cannot get success with just one, as the same thing happens with them as you are experiencing with this. So, yes, indeed, this is not uncommon.
I wonder whether you have had another CT exam to check to see if something else is going on. Did they just give up after one time when the Botox didn't work? I've had that happen twice in the 3 years that I've had them. The doctor said that sometimes he gets vials that don't work. If so, you should try the Botox again. Did they try a bigger dose of Botox after it stopped working? If they have not tried any of above, I would find another doctor. Have you tried nerve block and trigger point injections which have also helped me? So sorry if there is nothing more that can be done. Let me know.
8 Jun 2015
I had two separate rounds of Botox injections and neither worked. The first time, had over 30 injections throughout the head. The second time, a few months later, I told my doctor I didn't want Botox again but he insisted. So I did and it did nothing.
5 Apr 2018
Have you found any relief? After 3 years of taking Botox for migraines, and dealing with unexplainable pain, I stop taking it. I assumed that my pain would go away, and it has reduced, but since the Botox has left my system my eyes are twitching, horrible neck pain, optical nerve pain, facial muscle pain, and musculoskeletal pain. I did not have any of these issues prior to boxtox, and I don’t believe the nonsense that I unknowingly had these problems all of along and the Botox was somehow helping these issues. That’s the nonsense that doctors say to get you to take more and to refute that Botox caused these issues. I am realizing that these doctors who say how great this poison is, are only doing it for the money. I had migraines but what I am dealing with now is horrible because it’s constant pain all of the time. Its constant pain in the injection sites all of the time.
It’s been 5 months since I’ve had my last injections but I am hoping that I can regain my life prior to taking this garbage. After this experience, I will gladly deal with the migraines that I had.
9 May 2018
OMG Sounds so familiar to my condition. I suffer from neurological chronic Lyme that was very difficult to diagnose because of unusual strain. I had injections that worked well at Kure Pain Mgt. but continue to take Hydrocodone and Butalbital everyday and back it up with Topiramate and Rizatriptan when they start to creep back in. The Rizatriptan is very effective so I treasure them. I wouldn't give up looking into the Lyme associated cause. It mimics other conditions and is insidious attacking the nervous system. I have the most problems on my right side of my face that are unrelenting. The injections give relief but doesn't change the progress of the effects of the Lyme and associated co-infections. There are so many!! My best wishes to you... I know hos hard it is to keep proactive when you feel so weak and downhearted from the pain.
Subscribe to receive email notifications whenever new articles are published.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include IBM Watson Micromedex (updated Jan 9th, 2019), Cerner Multum™ (updated Jan 14th, 2019), Wolters Kluwer™ (updated Jan 7th, 2019) and others. To view content sources and attributions, please refer to our editorial policy.